Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Mar 7, 2022, 3:00 AM EST for 6 counties in West Virginia. It took effect at Mar 7, 2022, 8:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 3:00 AM EST (08:00 UTC)
- In effect from
- Mar 7, 2022, 8:00 AM EST
- Expired
- Mar 7, 2022, 8:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
922 WWUS71 KRLX 070800 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 300 AM EST Mon Mar 7 2022 WVZ516-518-520-522>524-526-071600- /O.NEW.KRLX.WI.Y.0004.220307T1300Z-220308T0100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 300 AM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 35 to 50 mph expected. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 8 AM this morning to 8 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
689 WWUS71 KRLX 071506 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1006 AM EST Mon Mar 7 2022 WVZ516-518-520-522>524-526-080100- /O.CON.KRLX.WI.Y.0004.000000T0000Z-220308T0100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 1006 AM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 35 to 50 mph expected. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 8 AM this morning to 8 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
300 WWUS71 KRLX 080056 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 756 PM EST Mon Mar 7 2022 WVZ516-518-520-522>524-526-080200- /O.EXP.KRLX.WI.Y.0004.000000T0000Z-220308T0100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 756 PM EST Mon Mar 7 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING... Winds have subsided to below advisory thresholds, and will gradually weaken through the overnight hours. The Wind Advisory will expire on time at 8 PM EST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 12:56 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 7, 12:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1256 AM EST Mon Mar 7 2022
.SYNOPSIS...
A cold front moves through the area today, providing showers
and storms. Low pressure south of the area Wednesday. Strong
cold front Friday, possibly followed by a wave along it.
&&
.NEAR TERM /THROUGH TODAY/...
As of 752 PM Sunday...
Sent an update to issue a Flood Watch for portions of northeast
KY, SE OH and adjacent counties to the OH River in WV through 2
PM Monday. Repetitive rain showers will continue over the watch
area as a warm front lifts north tonight. Expect 1 to 1.25
inches of rain with this front through the overnight hours.
However, a cold front is expected to deposit additional rainfall
Monday as it crosses the region. Rainfall on Monday could be
heavy at times. Therefore, have issued a Flood Watch until 2 PM
Monday.
As of 232 PM Sunday...
Showers and a few thunderstorms ahead of a stalled cold front
continue this afternoon for much of the area. The main axis of
showers and storms is along portions of NE KY, SE OH, and
central and northern WV with a few stray showers potentially
forming just southeast of these areas. Brief heavy downpours
could be possible in storms and if any areas received multiple
downpours, could have a few localized flooding issues today.
There is a marginal risk for excessive rainfall for the area
today with a slight risk along the tri-state area of OH, KY, and
WV. This area has received a few thunderstorms so far today,
and will continue to monitor as additional showers and storms
move through. Additionally, not expecting too much in terms of
severe weather today, however the SPC does have portions of NE
KY and SE OH in a marginal risk for severe weather. There is
some instability present as well as decent shear values, up
around 50 to 60 kts, so could have the possibility for a storm
or two to produce damaging winds along this area later this
afternoon into tonight.
The stalled front will lift northward tonight with showers
and storms shifting to the north/northwestern portion of the
area. A cold front will then move in from the west tomorrow,
leading to additional showers and thunderstorms ahead of this
feature, moving from roughly northwest to southeast. Almost the
entire area is in a slight risk for severe weather tomorrow as
this front moves through the area, moving in along southeast
Ohio in the morning and continuing through the area into the
afternoon and evening. Model 0 to 6 km shear values are high,
increasing in the afternoon to upwards of 70 to 80 kts and
higher. Damaging wind gusts are the main threat expected with
any severe storms that do occur.
In addition to the severe threat tomorrow, a slight risk for
excessive rainfall is also in place for most of the area. With
showers and storms priming much of the area today, there is the
potential for a better chance for flooding issues tomorrow.
Flood prone areas as well as any areas repeatedly hit with heavy
downpours from storms will be the primary areas expected to
have issues, especially areas that receive a lot of rainfall
today. Winds will also be gusty throughout the day tomorrow
ahead of the front.
Temperatures tonight are expected to remain on the warmer side
with 50s expected across the lowlands and upper 40s to low 50s
along the higher elevations. As the front moves through
tomorrow, areas along the southeast will likely warm a bit more
than the northwest as they will have more time to warm up
during the day before the showers and storms reach those areas.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
As of 320 PM Sunday...
Showers associated with a cold front exiting to the east of the
area right at the start of the period, should be isolated to
scattered at best, and quickly fading, across the middle Ohio
Valley Monday evening, while west to northwest upslope flow in
the wake of the cold front results in a more gradual waining of
showers in and near the mountains. The thunderstorm threat
should have just ended by the start of the period, with the
front exiting.
Rain showers that last into the overnight in and near the
mountains will change over to snow showers, but any snow will
be brief, and accumulations not more than a coating over the
higher terrain.
High pressure crosses Tuesday, and then a dampening southern
stream short wave trough approaches Tuesday night. This is
likely to spread rain, not heavy, north and northwestward at
least into the mountains, by dawn Wednesday. It will still be
cold enough for snow over the higher terrain of the northern
mountains, where up to an inch or so could accumulate by dawn
Wednesday. Any rain that makes it back into the middle Ohio
Valley early Wednesday morning could also at least be mixed with
snow.
Central guidance reflects an air mass just cold enough to get
temperatures back to normal.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 1205 PM Sunday...
A dampening southern stream short wave trough drives a surface
low pressure system across the southern Appalachians first
thing Wednesday morning. This is likely to bring rain, not
heavy, in and near the mountains, with the chance decreasing
farther northwest through the middle Ohio Valley. Snow ongoing
across the higher terrain of the northern mountains could
accumulate another inch or so Wednesday morning, and any
precipitation that does occur back into the middle Ohio Valley
could also be mixed with snow early on.
An even flatter wave passes south of the area early Thursday
morning, briefly reinvigorating the chance for rain in the
mountains, again even snow over the higher terrain.
A long wave but progressive trough deepens into the eastern
U.S. Thursday night into the weekend, only to move off the east
coast next Sunday. This drives a strong cold front through the
area Friday night, as deepening surface low pressure tracks up
the Ohio Valley, eastern Great Lakes and then Saint Lawrence
River Valley.
Models differ in the track of the surface low, and timing and
location of its intensification. This affects things ranging
from the chance for Thunderstorms ahead of the cold front late
Friday into Friday night given a more western track and earlier
surface strengthening, and snow Saturday given a more eastern
track and later strengthening.
There is better model agreement on high pressure cutting off
west to northwest upslope flow and associated precipitation by
Sunday morning.
Central guidance reflects near normal temperatures Wednesday,
climbing above normal ahead of the late week system, and then
well below normal next weekend, especially Saturday and
Saturday night, as temperatures already begin to moderate on
Sunday.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 1245 AM Monday...
A warm front will lift north of the area in the next couple of
hours, taking the band of showers with it and leaving generally
VFR conditions.
A cold front will then move from west to east across the region
today. MVFR to brief IFR restrictions are possible in the band
of showers and thunderstorms associated with the front. Behind
the front, expect MVFR conditions to linger.
A strong low level jet can be expected early this morning into
the afternoon hours.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Timing and intensity of restrictions with
precipitation could vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 03/07/22
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY M M M M M M M M H H M H
HTS CONSISTENCY H H H H H H H M H M H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H M H M M
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 06Z TUESDAY...
IFR possible Tuesday night into Wednesday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through this afternoon for WVZ005>009-013-014-016-
017.
OH...Flood Watch through this afternoon for OHZ075-083>087.
KY...Flood Watch through this afternoon for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...TRM/CG
NEAR TERM...ARJ/CG
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...RPYHazardous weather outlook, Mar 6, 8:05 PM EST, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 805 PM EST Sun Mar 6 2022 KYZ101>103-105-OHZ075-083>087-WVZ005>009-013-014-016-017-080115- Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam- Roane-Wirt- 805 PM EST Sun Mar 6 2022 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a slight risk for severe thunderstorms Monday afternoon, with damaging wind being the primary threat. Outside of thunderstorms, expect wind gusts between 25 to 35 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ066-067-076-VAZ003-004-WVZ010-011-015-018>020-024>034-039-040- 515>526-080115- Perry-Morgan-Washington-Dickenson-Buchanan-Pleasants-Tyler-Kanawha- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 805 PM EST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight risk for excessive rainfall Monday into Monday night. Flooding and even isolated flash flooding cannot be ruled out, especially around low-lying and poor drainage areas, as well as along streams and rivers. There is a slight risk for severe thunderstorms Monday afternoon, with damaging wind being the primary threat. Outside of thunderstorms, expect wind gusts between 25 to 35 mph, with gusts up to 45 mph along ridges. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Mar 6, 10:42 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EST SUN MAR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FLOOD DUNBAR 38.37N 81.74W
03/06/2022 KANAWHA WV 911 CALL CENTER
HIGH WATER ON CIRCLE DR AND ROXALANA RD
&&
EVENT NUMBER RLX2200005
ROCHELocal storm report, Mar 6, 10:50 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1050 PM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD CROSS LANES 38.44N 81.77W
03/06/2022 KANAWHA WV PUBLIC
SOCIAL MEDIA REPORT OF WATER OVER DOC BAILEY
ROAD.
&&
FMKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:48 PM EST | Flood Watch | RLX | Cabell, Jackson, Lincoln, Mason, Putnam, Roane and 3 more | 20 hr |
| Mar 7, 9:48 AM EST | Special Weather Statement | RLX | Mason | 72 min |
| Mar 7, 12:50 PM EST | Areal Flood Warning | RLX | Cabell, Lincoln, Mason, Wayne | 3 hr |
| Mar 7, 2:41 PM EST | Special Weather Statement | RLX | Cabell, Mason, Wayne, Wood | 64 min |
| Mar 7, 3:29 PM EST | Special Weather Statement | RLX | Boone, Cabell, Calhoun, Doddridge, Gilmer, Jackson and 12 more | 46 min |
| Mar 7, 4:19 PM EST | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 5 more | 41 min |
| Mar 7, 5:01 PM EST | Special Weather Statement | RLX | Barbour, Braxton, Clay, Randolph, Upshur, Webster | 44 min |
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.